MAUDE Adverse Event Report: INVACARE GMBH OCEAN VIP; ADAPTOR, HYGIENE

INVACARE GMBH OCEAN VIP; ADAPTOR, HYGIENE
Model Number OCEAN VIP
Medical Device Problem Code Device Tipped Over (2589)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 11/02/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
Invacare was made aware of an event that occurred in sweden involving an ocean vip mobile shower chair.Invacare is filing this medwatch in an abundance of caution due to the ocean vip shower chair is sold in the u.S.The subject device was manufactured by invacare germany, aquatec operations.The shower chair has been disposed of and no photos are available.The reported advised the anti-tippers and optional pelvic and chest belts were not installed on the shower chair.A malfunction of the device was not alleged, and the event may be the result of the use error.It was also noted it could not be determined if the cerebral hemorrhage was due to the patient¿s medical history or the result of the fall.
 
Event or Problem Description
It was reported a fall occurred from an ocean vip shower chair in the bedroom when the sling was being removed by an assistant.The shower chair tipped forward, and the patient fell towards the closet door and hit his head.After the incident, the patient did not want to go to the hospital according to the assistant.The patient has regular contact with the health care provider as he receives dialysis three times a week.After 5 days, the patient's condition deteriorated, and level of consciousness decreased.When the prescriber followed up on the incident the following week, it was discovered that the patient was hospitalized with a cerebral hemorrhage and treatment had been terminated.The patient died on (b)(6) 2024.

Brand Name
OCEAN VIP
Common Device Name
ADAPTOR, HYGIENE
Manufacturer (Section D)
INVACARE GMBH
8 am achener hof
isny 88316
GM  88316
Manufacturer (Section G)
INVACARE GMBH
8 am achener hof
isny 88316
GM   88316
Manufacturer Contact
michael simmons
one invacare way
elyria, OH 44035
8003336900
MDR Report Key21123447
Report Number3007231105-2025-00002
Device Sequence Number7538805
Product Code ILS
UDI-Device Identifier04028698096378
UDI-Public(01)04028698096378
Combination Product (Y/N)N
Initial Reporter CountrySW
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberOCEAN VIP
Device Catalogue NumberAQUATEC OCEAN VIP
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2024
Initial Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexMale